| Model Number |
M00146154B1 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The customer supplied image presented core wire protrusion followed by kink/bend damage from distal tip at an unknown distance.The polymer jacket material near the core wire protrusion appeared rounded with no indication of being "sheared" as reported.Without the return of the device, we are unable to determine if the reported "something" seen on the angiogram post procedure was a fragment of zipwire left in the patient.Therefore, this event is being filed as a serious injury due to the reported actions taken by the physician.As indicated in the device instructions for use, warnings: "manipulate the zipwire hydrophilic guide wire slowly and carefully in the vessel while confirming the behavior and location of the wire's tip under fluoroscopy." and "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire hydrophilic guide wire and/or catheter and determine the cause by fluoroscopy." the complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
Event or Problem Description
Event description: the physician was trying to cross a very calcified aortic bifurcation using an 035" x 135cm rubicon and a zipwire 260cm.The physician stated that the rubicon was kinking and upon removing the catheter it was slightly bent.When the tech flush the rubicon it was noted that there were holes in the side of the catheter.When he removed the zipwire he noted that the coating on the tip of the wire had sheared off.The physician continued with the case and was able to cross the aortic bifurcation using a 5fr bern catheter and a rosen, followed by an amplatz wire.He successfully performed atherectomy using a 2.5 rotablator on the lesions in the right sfa and followed with a 5mm x 200mm x 135cm charger balloon.It was noted after a post treatment angiogram that there was "something" in the mid sfa.It was presumed to be the coating tip of the zipwire so the physician deployed a 6mm x 40mm eluvia stent to ensure the object did not travel and possibly embolize the distal artery.The post angiogram pictures confirmed brisk flow throughout the rle and there were no complications to the patient.An image of the zipwire device was provided.The following questions were submitted for clarification: 1.Is it possible to get clearer images of the tip of the wire and the polymer jacket material? based on the provided image, the corewire appears to be protruding from the polymer jacket material.The polymer jacket material appears rounded in the image provided, with no indication of being "sheared" as reported.2.Is there any damage at the kink location, like skived/cut material? 3.Is there damage anywhere else on the wire? response received on april 12, 2023: i do not have any additional pictures, the account is sending back the zip wire and the rubicon catheter today.
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each hydro gw stf std an 260-035; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 260.50cm and a finished diameter of.03380" to.03415".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity to the proximal aspect of the tip damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After wetting the specimen with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented bend/kink damage over the distal 0.7 cm with approximately 0.20 cm of the metallic core wire protruding distally through the polymer jacket material.The specimen also presented large radius bend damage from 10 cm to 30.2 cm from the distal tip.The polymer jacket material near the core wire protrusion appears rounded with no indication of being "sheared" as reported.Under the microscopic magnification, it was observed that the polymer jacket material near the distal tip presented indication of tensile distortion (stretching) in the vicinity of the core wire protrusion.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.After visual and tactile examination of the returned specimen, there was no evidence of missing material of the zipwire as reported.Therefore this follow up report is being filed as a malfunction.The damage presented by the specimen wire appeared consistent with manipulation of the wire against resistance.As indicated in the device instructions for use, warnings, "to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
Event or Problem Description